- Honors Academic Mentor
- Professor of Mathematical Sciences
- Ph.D., North Carolina State University
- B.S., Erskine College
Vicky Klima joined the faculty in the Department of Mathematical Sciences at Appalachian in 2003 and her classrooms become increasingly more interactive with each passing semester. She continues to learn and share active-learning teaching strategies through regular participation in regional and national meetings. Her belief in the power of student engagement carries through to her work with undergraduate research. Dr. Klima is interested in questions concerning mathematical structure and pattern. Most recently she has worked with undergraduate Honors students to study applications of abstract algebra to both voting theory and microtonal music theory. She values the personal relationships she is able to build with her students through shared problem-solving experiences. Dr. Klima joined the Honors Council in 2004 when she became the Honors Director for the Department of Mathematical Sciences, a role she held through 2017. She joined the Honors College academic mentoring team in 2019 and is excited to continue building strong relationships with students through holistic advising.
- Cook, W.J., Hall, J.*, Klima, V.W, and Murray, C.* (2019). Leibniz Algebras with Low Dimensional Maximal Lie Quotients. Involve (vol. 12, issue 5, pp 839-853).
- Klima, V.W. (2019). Two-Color Approach to Weekly Homework. PRIMUS (vol. 29, issue 2, pp 155-169).
- AsKew, A.*, Kennedy, K*, and Klima, V.W. (2018). Modular Arithmetic and Microtonal Music Theory. PRIMUS (vol. 8, issue 2, pp 458-471).
- Buell, C., Helminck, A., Klima, V.W., Schaefer, J., Wright, C., and Ziliak, E. (2017). On the Structure of Generalized Symmetric Spaces of SLn(Fq).Communications in Algebra, (vol. 45 issue 12, pp. 5123-5136).
- Klima, V.W., Klima, R., and Sigmon, N. (2016). Symmetry in Western Music in Applications of Abstract Algebra with Maple and Matlab (3rd edition). CRC Press, Boca Raton, FL.
- Klima, V.W., Wilson, A.*, Thomas, K.*, and Shatley, T.* (2014). Investigating root multiplicities in the indefinite Kac-Moody Lie algebra E10. Involve, (vol. 7 issue 4, pp. 529 -546).
* indicates student scholar